Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 07:46:03 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632200
  • Total Topics: 47872
  • Online Today: 227
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla: Nightmares  (Read 1370 times)

0 Members and 1 Guest are viewing this topic.

Offline postsingular

  • Member
  • Posts: 10
Atripla: Nightmares
« on: December 30, 2012, 06:29:32 PM »
I started my first HIV medication, atripla, 3 nights ago.

I take the pill before bed. Then, 3-4 hours later, I wake up having a very strong "trip." It feels almost psychedelic, like a recreational hallucinogen, except it's much more vivid than any substance I've used for fun. Eventually I fall asleep again.

The first 2 nights were pretty interesting, very creative and bizarre. However, last night's trip was horrific, involving soul-devouring werewolves. I read a Glen Duncan book before bed, and I think this contributed to my "bad trip" -- I couldn't get the werewolf out of my head, whether my eyes were open or closed. It was really terrifying and I was shaking with fear.

If you've had experiences with atripla, can you tell me:

- Is this normal?
- Do the effects lessen over time?
- Are there ways to avoid having a "bad trip"?

I really don't want to endure another night like that, if I can avoid it.

Other side effects: A drunken, hungover feeling for most of the morning and afternoon. I have read this side effect lessens after 1-2 weeks, so I can tough this out.

Thanks!

Offline RobbyR

  • Member
  • Posts: 314
Re: Atripla: Nightmares
« Reply #1 on: December 30, 2012, 08:12:30 PM »
Hi, I've been on Atripla for 2 and a half years, and it's worked really well for me. The first night I took it I had the trippy sensations and weird dreams, and then for a week or so after starting, sort of felt hazy. But this went away really quick and my body started feeling AMAZING for the first time in years. I think it was the medication doing its thing fighting the HIV! Weird dreams are a common side effect of Atripla. That's normal. But this should dissipate over time. Sure you might have the occasional one. Personally, I find that if I wind down before bed, and focus on good relaxing things, it keeps me from having the nightmarish type of dreams. So I would say hang in there, Atripla is a wonderful medication and has saved my life. Give it a few more weeks and I promise it will get better. If for some reason it doesn't, you can always ask to change meds. Good luck & best wishes!
Started Atripla August, 2010.

Offline mecch

  • Member
  • Posts: 11,244
  • red pill? or blue pill?
Re: Atripla: Nightmares
« Reply #2 on: December 30, 2012, 09:56:26 PM »

If you've had experiences with atripla, can you tell me:

- Is this normal?
- Do the effects lessen over time?
- Are there ways to avoid having a "bad trip"?

I really don't want to endure another night like that, if I can avoid it.

Other side effects: A drunken, hungover feeling for most of the morning and afternoon. I have read this side effect lessens after 1-2 weeks, so I can tough this out.

Thanks!

People are all over the map the way they experience sustiva.  Its certainly "normal" what you are experiencing. 

The drunken hungover feeling should fade, yep.

Some people get no trippy dreams.  Some people get the trippy dreams at first then less so. Other people just keep on getitng the trippy dreams.

I had them a lot when I first started.  Then I had them less but sill a few times a week. 

Sorry to say but doctors and HIV specialists dont really like to talk about sustiva being iffy as far as its psychoactive properties.  I NEVER heard that from my HIV doc.  But then I started talking about it here in the forum and I came to understand that HIV+ people know all about how sustiva can be a hit or miss.

Most people have great experience with it. But really some do not, at all. It can cause depression or anger and yes, the fog, and yes, the trips. 

I swear I tripped on it awake, not just when sleeping.

I know LSD well enough and I had little trips sometimes while I was on sustiva, just going about my day.  Commuting or walking or something, and I'd have the vivid colors and spacey hyperreal, or surreal impressions of LSD.  Very light trips but definitely recognisable as such.  As i don't mind spacey feelings, i just saw it as a little bonus.  I agree with the other poster.  Any old HAART combo is actually a blessing and I surely felt A LOT better generally on HAART then off it.

The sleeping dreams were major trips, however, and occasionally exhausting.

All you can do is try it out a few months and see what happens. 

Just talk to your docs and talk here if things seem unpleasant. 

« Last Edit: December 30, 2012, 09:59:41 PM by mecch »
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline postsingular

  • Member
  • Posts: 10
Re: Atripla: Nightmares
« Reply #3 on: December 31, 2012, 02:25:08 AM »
Thanks, guys! This helps a lot. It seems that everyone's experiences with atripla are completely different. Tonight, I feel almost 100% aware and lucid for the first time since starting the meds, so I think that's a good sign.

I'll stick with atripla for now, and try to "program" good dreams for myself, until I have a better understanding of how the drug works on my brain. (Two nights ago, I read a math textbook before bed, and had an awesome journey where I could teleport using mathematical functions, and that sort of thing...) I will miss viewing creepy movies at night, so I hope this is a temporary block  ;)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.